MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1200 SYNCHRONY
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user has always had high impedance in the three apical electrodes of her implant, but recently electrodes 1 and 3 showed even higher impedance levels.Her performance has been declining over the years, with a significant drop since august, accompanied by balance loss, tinnitus, and worsening listening quality.If necessary, a ct scan will be performed to further investigate the situation and provide additional insights into the user's condition.According to information from (b)(6) 2024 another channel was deactivated and the clinic wants to proceed with revision surgery.
 
Event or Problem Description
The user_s hearing performance with the device has been declining over the years, with a significant drop since (b)(6) 2023.In (b)(6) 2023 there was also an event where the user lost balance and since then she experienced tinnitus and worsening listening quality.The user's instance of balance loss reportedly did not correlate with any known medical conditions.Tinnitus was present prior to the implant and persists even after the processor replacement, with no specific medical explanations given for its occurrence.The clinic is considering re-implantation, but to date no decision has been made.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the active electrode likely caused by minute device mobility is suspected.Further, the recipient experienced balance issues and tinnitus.Reportedly the tinnitus was already present before implantation surgery.Imbalance might be an undesired side effect of ci implantation.However, to determine an exact root cause a device investigation of the explanted device is necessary.Re-implantation surgery is considered, but no date has been scheduled yet.
 
Additional Manufacturer Narrative
Conclusion: damage to the active electrode which is consistent with minute device mobility was determined to have led to device failure over time due to fatigue wire breakages.Further, the recipient experienced balance issues and tinnitus.Reportedly the tinnitus was already present before implantation surgery.Imbalance might be an undesired side effect of ci implantation.The problems given in the recipient report appear to match the damage found.This is a final report.
 
Event or Problem Description
The user_s hearing performance with the device has been declining over the years, with a significant drop since august 2023.The user was re-implanted.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key18475596
Report Number9710014-2024-00019
Device Sequence Number17873572
Product Code MCM
UDI-Device Identifier09008737093983
UDI-Public(01)09008737093983
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/11/2020
Device Model NumberMI1200 SYNCHRONY
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer01/03/2024
01/03/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date04/09/2024
03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale